Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 89, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Dec 4, 2016, 5:51 PM EST. It took effect at Dec 5, 2016, 1:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2016, 5:51 PM EST (22:51 UTC)
- In effect from
- Dec 5, 2016, 1:00 AM EST
- Expired
- Dec 5, 2016, 10:37 AM EST
- In force
- 10 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
524 WHUS73 KGRR 042251 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 551 PM EST SUN DEC 4 2016 LMZ844>849-050700- /O.NEW.KGRR.SC.Y.0089.161205T0600Z-161205T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 551 PM EST SUN DEC 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 11 AM EST MONDAY. * WINDS...WEST INCREASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ EBW
3 follow-up statements
612 WHUS73 KGRR 050304 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1004 PM EST SUN DEC 4 2016 LMZ844>849-051115- /O.CON.KGRR.SC.Y.0089.161205T0600Z-161205T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1004 PM EST SUN DEC 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY... * WINDS...WEST INCREASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
134 WHUS73 KGRR 050858 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 358 AM EST MON DEC 5 2016 LMZ844>849-051700- /O.EXT.KGRR.SC.Y.0089.000000T0000Z-161205T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 358 AM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...SOUTHWEST 15 TO 25 KNOTS THIS MORNING BECOMING SOUTH AT 10 TO 20 KNOTS THIS AFTERNOON. * WAVES...3 TO 6 FEET THIS MORNING SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
469 WHUS73 KGRR 051537 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1037 AM EST MON DEC 5 2016 LMZ844>849-051645- /O.CAN.KGRR.SC.Y.0089.000000T0000Z-161205T1800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1037 AM EST MON DEC 5 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ARE COMING DOWN ACROSS THE AREA...AND 2 TO 4 FOOT WAVES WILL DIMINISH THROUGH TODAY. $$ NJJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 3:14 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 4, 3:14 PM EST, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 314 PM EST Sun Dec 4 2016 LATEST UPDATE... Synopsis/Short Term/Long Term/Marine .SYNOPSIS... Issued at 314 PM EST Sun Dec 4 2016 Light to, at times moderate, snow will continue through late tonight. Generally 1 to 3 inches of accumulation is expected, but areas west of US-131 could see 3-4 inches (on grass). Temperatures in the low to mid 30s this afternoon and evening should keep roads mostly wet, but slushy, slick conditions are very possible under moderate snowfall rates and tonight as temperature gradually cool slightly. Quiet weather is expected on Monday, before light rain and snow chances return to the area on Tuesday. A significant weather pattern shift will bring much colder air into Lower Michigan Wednesday through Saturday. Lake-effect snow is expected, and several inches of snow is likely across the western forecast area. Highs in the upper 20s to around 30 will be common late this week into the weekend, with lows in the teens to lower 20s. && .SHORT TERM...(This evening through Tuesday night) Issued at 314 PM EST Sun Dec 4 2016 Snow has begun across most of Southwest Lower Michigan and will continue before winding down from west to east between 10 pm and 1 am tonight. Upstream radar trends and snowfall reports have boosted confidence in areas west of US-131 seeing 3-4 inches by late tonight. The 1-3 inch forecast continues for areas further east. As of 230 pm, radar indicates a few areas of moderate snow along the lakeshore, including in Ludington and Holland. Moderate snow was also noted in northeast Illinois. Roads may become slick with slush late this afternoon and evening, particularly bridges and overpasses. Surface temperatures that were around 36-37 degrees at precip onset have since wet-bulbed to 32-34 degrees in steady snowfall. Temperatures in the low 30s will be common away from Lake Michigan late tonight into Monday morning, with mid 30s readings right along the lakeshore. The inland areas especially will likely see some slick road conditions during the Monday morning commute. Otherwise, Monday's weather looks fairly quiet with mostly cloudy skies. Highs will be in the upper 30s to low 40s. Shortwave ridging builds into the western Great Lakes on Monday, providing the tranquil weather. The ridge axis pushes east of Lower Michigan Monday night and surface high pressure tracks from West Virginia to New York. Precip chances return Tuesday, mainly south of a South Haven to Lansing line. A deep upper low drops into Northern Plains by Tuesday night, while a potent mid-level wave occludes over Ontario. Meanwhile, a southern stream system tracks from the Ohio Valley to the northeast. The northern extent of southern stream deformation may bring some light precip to the southern/southeastern CWA. The northern stream system pushes a weak cold front through late Tuesday, but moisture is lacking. Precip type is uncertain during this time frame for whatever light precip does occur. Some light snow would be possible early Tuesday, transitioning to a mix and then all rain in the afternoon. .LONG TERM...(Wednesday through Sunday) Issued at 314 PM EST Sun Dec 4 2016 Forecast issues in the extended are mostly focused on coverage of lake effect snow Wednesday night through Saturday as cold settles in. Expect several inches of snow across the western zones in generally west to northwest flow regime during that time frame. Light snow should begin Wednesday evening as push of cold air arrives, but the heavier snows should hold off until arctic front moves through later Thursday into Friday. Inversion heights are expected to be above the DGZ during this time and then begin to lower later Friday as upper trough axis shifts east. By Saturday, the lake effect snow showers will be decreasing but we will have to watch a shortwave trough moving across the northern Plains. This will have the potential for a sfc cyclone and some synoptic snows by Saturday night into Sunday in warm air advection pattern. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 107 PM EST Sun Dec 4 2016 IFR and LIFR conditions will be across Lower Michigan this afternoon and evening as snow moves in. Conditions will begin to improve after midnight as the snow ends, but IFR should linger into Monday morning. Winds will be southeast around 10 knots today and tonight and west to southwest on Monday. && .MARINE... Issued at 314 PM EST Sun Dec 4 2016 Waves will build to 2 to 4 feet late tonight as westerly winds increase to 15 to 25 knots. 2 to 4 foot waves will persist into Monday. These waves should gradually subside to 1 to 3 feet south of Holland on Monday. North of Holland, marine conditions will remain marginally hazardous for smaller craft through Monday night. && .HYDROLOGY... Issued at 1219 PM EST Sun Dec 4 2016 The Maple River advisory at Maple Rapids continues with a bit of question, due to the recent drop in river levels. Trends will need to be monitored to reconsider this headline this evening. All of this depends on total precipitation amounts, which are expected to come in the form of snow today and should not exceed one-quarter of an inch over south-central Lower Michigan. Monday should be dry with light precipitation amounts through the middle of the week. The later half of the week could introduce another quarter inch or so of precipitation when lake effect snow kicks in. Much of that should stay confined to locations along and west of highway 131. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...EBW SHORT TERM...EBW LONG TERM...Ostuno AVIATION...Ostuno HYDROLOGY...JAM MARINE...EBW
Hazardous weather outlook, Dec 4, 5:32 AM EST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 532 AM EST SUN DEC 4 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-051045- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 532 AM EST SUN DEC 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP DURING THE MIDDAY HOURS AND PERSIST INTO THIS EVENING. 1 TO 3 INCHES OF WET SNOW IS EXPECTED BY MIDNIGHT MAINLY ON GRASSY AREAS. ROADS WILL MAINLY BE WET...BUT MAY BECOME SLIPPERY DURING PERIODS OF HEAVIER SNOW AND OVERNIGHT AS READINGS COOL INTO THE LOWER 30S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTRY PERIOD IS EXPECTED WEDNESDAY AFTERNOON THROUGH FRIDAY EVENING WITH COLD AIR AND ACCUMULATING LAKE EFFECT SNOW. WINTER DRIVING SKILLS WILL NEED TO REMEMBERED DURING THIS TIME FRAME ESPECIALLY TOWARDS LAKE MICHIGAN. TEMPERATURES IN THE TEENS AND 20S WILL BE COMMON LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-051045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 532 AM EST SUN DEC 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
In the hours before
Local storm report, Dec 4, 5:02 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
502 PM EST SUN DEC 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM SNOW 1 S ALLENDALE 42.97N 85.95W
12/04/2016 M2.3 INCH OTTAWA MI COCORAHS
SNOW IS BEGINNING TO STICK TO ROADS.
&&
HOVINGLocal storm report, Dec 4, 5:03 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
503 PM EST SUN DEC 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW 1 WNW GRANDVILLE 42.91N 85.77W
12/04/2016 M1.2 INCH KENT MI NWS EMPLOYEE
.
&&
HOVINGLocal storm report, Dec 4, 5:05 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
505 PM EST SUN DEC 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM SNOW 3 NE BEECHWOOD 42.83N 86.09W
12/04/2016 M2.0 INCH OTTAWA MI TRAINED SPOTTER
ROADS ARE WET AND SLUSHY.
&&
HOVINGLocal storm report, Dec 4, 5:13 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
513 PM EST SUN DEC 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM SNOW PAW PAW 42.22N 85.89W
12/04/2016 M1.6 INCH VAN BUREN MI PUBLIC
.
&&
HOVINGLocal storm report, Dec 4, 5:48 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
548 PM EST SUN DEC 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM SNOW 2 W ADA 42.95N 85.53W
12/04/2016 M2.0 INCH KENT MI NWS EMPLOYEE
.
&&
HOVINGLocal storm report, Dec 4, 5:49 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
549 PM EST SUN DEC 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM SNOW 1 SW EASTWOOD 42.29N 85.56W
12/04/2016 M2.0 INCH KALAMAZOO MI PUBLIC
.
&&
HOVINGNearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.